Document Detail


Trends in analgesic self-poisoning in West-Fife, 1971-1985.
MedLine Citation:
PMID:  3449888     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
All admissions for analgesic self-poisoning to a district poisons unit over a 15-year period have been reviewed. During this time overdose with analgesic drugs increased to represent almost half of all admissions for self-poisoning. The types of analgesics taken in overdose also changed significantly during the period of this review. Aspirin and Distalgesic poisoning declined in incidence and more cases of self-poisoning by paracetamol and non-steroidal anti-inflammatory agents were seen. The impact of these changes on the medical management and outcome of deliberate self-poisoning is analysed. The reasons behind the trends described in this paper are assessed and their implications for future prevention and treatment are discussed.
Authors:
J J McMurray; D B Northridge; V A Abernethy; A A Lawson
Related Documents :
1588678 - Poisoning of an urban family due to misapplication of household organophosphate and car...
21525708 - Massive keratocystic odontogenic tumor of mandible: a case report and review of literat...
24451298 - Gemcitabine-induced pseudocellulitis in a patient with recurrent lymphedema: a case rep...
7267228 - Carbon monoxide poisoning.
16598988 - Chronic cough: an interactive case discussion.
9987448 - Multicenter comparison of manual and automated screening of autocyte gynecologic prepar...
Publication Detail:
Type:  Journal Article    
Journal Detail:
Title:  The Quarterly journal of medicine     Volume:  65     ISSN:  0033-5622     ISO Abbreviation:  Q. J. Med.     Publication Date:  1987 Oct 
Date Detail:
Created Date:  1988-06-20     Completed Date:  1988-06-20     Revised Date:  2009-10-08    
Medline Journal Info:
Nlm Unique ID:  0401027     Medline TA:  Q J Med     Country:  ENGLAND    
Other Details:
Languages:  eng     Pagination:  835-43     Citation Subset:  IM    
Affiliation:
Acute Medical Unit, Milesmark Hospital, Dunfermline, Fife, Scotland.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Acetaminophen / poisoning
Adult
Alcohol Drinking
Analgesics / poisoning*
Dextropropoxyphene / poisoning
Drug Combinations / poisoning
Female
Humans
Male
Mefenamic Acid / poisoning
Scotland
Suicide, Attempted* / epidemiology
Chemical
Reg. No./Substance:
0/Analgesics; 0/Drug Combinations; 103-90-2/Acetaminophen; 39400-85-6/acetaminophen, dextropropoxyphene, drug combination; 469-62-5/Dextropropoxyphene; 61-68-7/Mefenamic Acid

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Hyperlactataemia and metabolic acidosis following paracetamol overdose.
Next Document:  Thirst in diabetes insipidus: clinical relevance of quantitative assessment.